Reply To: 3 months on Vyvanse now found my ‘ideal dose’

Home Welcome to the ADDitude Forums For Adults ADHD Success Stories 3 months on Vyvanse now found my ‘ideal dose’ Reply To: 3 months on Vyvanse now found my ‘ideal dose’

#187815
markymark
Participant

Hi @ryoto

Elvanse is the only brand of lisdexamfetamine available in the UK, there’s no generic.

I did try taking a day off and it was awful, felt really grotty, tired and didn’t enjoy it at all.

My pshyc did tell me I could taker a weekend off anytime as it doesn’t have to build up in your system like other meds, and I did have an enforced 3 day rest when I forgot to take my meds on a weekend away, after the first awful day I felt better each day and when I restarted on the Monday all was fine.

I did discuss it with him on our review and he said that instead of completely going off I might try just halving the dose maybe for the weekend and he said it could help in avoiding building up a tolerance to it and then having to increase the dose which does happen to some.

I think if you have a family history of heart trouble or high blood pressure then maybe try different non stimulant meds.

Re side effect see my other reply but summary is

1. Feeling ‘high’ euphoric for a few hours after it kicks in
2. Feeling despondent/depressed/tired when I come down
3. headache (really bad after I had a beer!),
4. difficulty peeing,
5. insomnia,
6. high blood pressure, palpitations (especially after having a coffee which I sometimes do if I feel tired due to sleep deprivation)

That’s about it and all have settled down now.

Hope that help, Mark